Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Pharmacy and Medications

Viagra Caused Rash?

08/03/2010

Question:

I have a problem with two rashes on my buttock. One the size of a quarter a larger one on the other buttock about a 2 & 1/2 inch long eclipse. My doctor said it may be a drug interaction rash and we have juggled medications. In two months the rash was nearly gone but on Friday I took a 50mg Viagra and on Saturday the rash was back at full intensity. My doctor has never considered Viagra and neither did I but now I suspect it. Possible????

Answer:

There is a small (~2%) incidence of rash associated with sildenafil (Viagra). It is certainly a possibility, especially given the timing of the appearance/reappearance. I suggest discussing this again with your physician and trying a different medication in the same class. Other options include vardenafil (Levitra) or tadalafil (Cialis). 

For more information:

Go to the Pharmacy and Medications health topic, where you can:

Response by:

Michael  Ganio, PharmD Michael Ganio, PharmD
Clinical Applications Pharmacist
Wexner Medical Center
The Ohio State University